| Model Number |
AU00T0 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A non-healthcare professional during surgery reported that leading haptic wouldn't bend back.Additional information has received and it states that scheduled surgery was completed with unspecified replacement lens on the same day and there was no impact to the patient.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information has been provided in b.5.,d.9.,h.3., h.6., and h.11.The device and the lens were returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic is observed in the device.The plunger was retracted to mid-nozzle.No damage was observed to the device.The lens was returned outside the device.Both haptics were in expected normal positions ahead and behind the optic.The lens was cleaned with klrp to further evaluate.One haptic was cracked from the edge inward at the haptic/optic junction outer anterior edge.This haptic also has small cracks on the anterior inner edge of the haptic/optic junction.The undamaged haptic was easily pliable using tweezers.The damaged haptic was carefully evaluated.This haptic was also pliable using tweezers.A fold test was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.Product history records were reviewed and the documentation indicated the product met release criteria.A non-qualified viscoelastic was used.One haptic was torn and still attached.The reported haptic issue may have been pertaining to this damaged haptic.The root cause for the reported complaint may be related to a failure to follow the ifu (instructions for use).A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.It is not possible to confirm the position of the haptics during delivery because the lens and the used device were returned separately.One haptic was damaged and the plunger was retracted upon return.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Both haptics were evaluated and easily pliable using tweezers to manipulate.An acceptable fold test was conducted with folding tweezers.The lens folded and unfolded with no abnormalities observed.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information has been received and it states that the lens was partially injected with the haptic leading and then removed during initial procedure.